Alert archive / New Jersey / Special Weather Statements in 2012

Special Weather Statement, NWS Philadelphia/Mount Holly

August 27, 2012Burlington County, Camden County, New Jersey

NWS Philadelphia/Mount Holly issued this special weather statement at Aug 27, 2012, 11:12 AM EDT for Burlington County, Camden County, New Jersey. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 27, 2012, 11:12 AM EDT (15:12 UTC)
Expired
Aug 27, 2012, 12:00 PM EDT
In force
48 min
Issued by
NWS Philadelphia/Mount Holly

Counties Burlington County, NJ, Camden County, NJ

The radar

The Philadelphia radar (KDIX), 26 km from the middle of the area, began a volume at 15:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Phillips Aaf/Abe, MD (KAPG), launched 12:00Z, 3.2 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Phillips Aaf/Abe, MD at 12:00Z on 2012-08-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 784 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Phillips Aaf/Abe, MD at 12:00Z on 2012-08-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 11 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
784 J/kg
Mixed-layer CIN
-2 J/kg
Mixed-layer LCL
507 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
11 m²/s²
0-3 km storm-relative helicity
47 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

847 
WWUS81 KPHI 271512
SPSPHI

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1112 AM EDT MON AUG 27 2012

NJZ013-015-018>020-027-271600-
CAMDEN NJ-MERCER NJ-NORTHWESTERN BURLINGTON NJ-OCEAN NJ-
SOUTHEASTERN BURLINGTON NJ-WESTERN MONMOUTH NJ-
1112 AM EDT MON AUG 27 2012

...STRONG THUNDERSTORMS WILL AFFECT BURLINGTON...CAMDEN...MERCER...
MONMOUTH AND OCEAN COUNTIES...

AT 1107 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 4 MILES SOUTH OF
TRENTON TO 11 MILES EAST OF GLOUCESTER CITY...MOVING EAST AT 30 MPH. 
THE THUNDERSTORMS WILL BE NEAR WHITE HORSE AROUND 1115 
AM...TABERNACLE...JOBSTOWN AROUND 1130 AM...MANALAPAN AND WOODRUFF 
AROUND 1145 AM.

VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL POOR DRAINAGE AREAS.

ONE INCH OF RAIN WILL FALL IN 20 TO 30 MINUTES FROM A COUPLE OF 
THESE STORMS MOVING THROUGH CENTRAL AND SOUTHERN NEW JERSEY.  

WIND GUSTS OF 30 TO 40 MPH ARE POSSIBLE WITH THESE STORMS.

FREQUENT CLOUD TO GROUND LIGHTNING MAY DEVELOP WITH A COUPLE OF 
THESE STORMS. DO NOT SEEK SHELTER UNDER TREES WHEN LIGHTNING 
THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES.

LAT...LON 3979 7462 3973 7501 4000 7492 4013 7482
      4012 7478 4016 7472 4019 7476 4026 7448
      4025 7445 4028 7440 4031 7424

$$

FORECASTER:  DRAG

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special weather statement went out at Aug 27, 9:44 AM EDT, 1 hour 28 minutes earlier.

Area forecast discussion, Aug 27, 9:44 AM EDT, 1 hour 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
944 AM EDT MON AUG 27 2012

.SYNOPSIS...
HIGH PRESSURE WILL WEAKEN AS IT MOVES OFFSHORE TODAY. A COLD FRONT
IS EXPECTED MONDAY NIGHT INTO EARLY TUESDAY. HIGH PRESSURE IS
FORECAST TO BUILD ACROSS THE AREA FOR WEDNESDAY AND THURSDAY, BEFORE
SINKING SOUTH OF THE AREA BY FRIDAY. A FRONTAL BOUNDARY MAY CROSS
THE AREA EARLY IN THE WEEKEND AND INTERACT WITH THE REMNANTS OF
ISAAC LATE IN THE WEEKEND INTO EARLY NEXT WEEK.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
A BAND OF SHOWERS AND ISOLD T-STORMS HAS BEEN GRADUALLY WORKING
ITS WAY NEWD OVER THE LOWER/MIDDLE DELAWARE VLY. THESE SHOWERS ARE
PRODUCING BRIEF HEAVY DOWNPOURS WITH AMOUNTS UP TO ONE INCH PER
HOUR. THE PRECIP SEEMS TO BE ASSOCD WITH A LOW LVL CNVGC ZONE BTWN
SLY FLOW OVER DELMARVA AND SRN NJ AND LIGHT WINDS OVDER ERN PA AND
NRN NJ. ALSO...SFC ANALYSIS SHOWS MDT INSTBY OVER SRN NJ AND
DELMARVA WITH LITTLE OR NO CAP/CIN. EXPECT SCT SHRA TO CONT TO
DEVELOP OVER THIS AREA FOR THE REST OF TDA.

TEMPERATURES WERE A BLEND OF THE MET/MAV MOS WITH HIGHS IN THE
LOW-80S...DEPENDING ON HOW FAST THE STRATUS SCOURS.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM TUESDAY/...
ANTICIPATING MID-LEVEL LONGWAVE TROUGH TO BE JUST TO OUR WEST BY
TONIGHT AND WITH IT A FEW AREAS OF ENHANCED VORTICITY MAXIMUMS
HELPING TO PUSH A COLD FRONT THROUGH. THE HIGHEST CHANCES FOR
CONVECTION TONIGHT LIE ACROSS OUR NORTHERN ZONES WITHIN THE FRONTAL
CONVERGENCE ZONE. AS THE FRONT SAGS TOWARDS THE SOUTHEAST TONIGHT
THE MID-LEVEL FLOW GOES QUASI-ZONAL AS THE BASE OF THE TROUGH
FLATTENS OUT. THIS WILL KEEP THE SOUTHWARD PROGRESSION OF THE
BOUNDARY TO A MINIMUM...AT LEAST FOR THE TIME BEING.

PWATS WILL REMAIN QUITE HIGH, OVER 1.75 INCHES, SO ANY THUNDERSTORMS
WILL HAVE PLENTY OF MOISTURE TO TAP INTO TO. THERE LOOKS TO BE
DECENT SHEAR IN PLACE, UPWARDS OF 30 KNOTS WITHIN THE BOUNDARY LAYER
SO ORGANIZATION OR CLUSTERING OF STORMS IS A DEFINITE POSSIBLY.
LIMITING FACTOR WOULD BE ANY SURFACE BASED CAPE BUT ONLY NEED A FEW
HUNDRED JOULES TO SEE STRONGER CONVECTION. ENHANCED WORDING WAS NOT
ADDED TO THE GRIDS BUT THE POTENTIAL FOR THE HEAVY RAIN AND STRONG
WINDS ARE GOOD POSSIBILITIES...AGAIN MAINLY ACROSS THE NORTH.

&&

.LONG TERM /TUESDAY NIGHT THROUGH SUNDAY/...
THE COLD FRONT IS EXPECTED TO MOVE THROUGH THE AREA EARLY DURING THE
DAY TUESDAY. THE GREATEST PROBABILITY FOR SHOWERS TO LINGER THROUGH
THE EARLY PART OF THE DAY IS IN THE NORTHERN HALF OF THE AREA WHICH
IS WHERE THE STRONGEST FORCING WITH THE SHORTWAVE/VORT MAX IS
FORECAST. HOWEVER, WE WILL STILL KEEP A CHANCE/SLIGHT CHANCE
EVERYWHERE, MAINLY EARLY TUESDAY UNTIL THE FRONT CROSSES THE ENTIRE
AREA LATER IN THE DAY. PWATS DROP PRETTY QUICKLY BEHIND THE FRONT,
SO PRECIPITATION SHOULD END QUICKLY BY AFTERNOON, AND LEAD TO A
DRY FORECAST FOR TUESDAY NIGHT.

ON WEDNESDAY, HIGH PRESSURE IS FORECAST TO BUILD ACROSS THE AREA
FROM THE NORTHWEST AND CONTINUE INTO THURSDAY. THIS SHOULD PROVIDE
DRY WEATHER, AND WITH THE MID-LEVEL TROUGH SWINGING THROUGH,
THICKNESSES WILL DROP WEDNESDAY, ALLOWING TEMPERATURES TO COOL
SLIGHTLY WEDNESDAY TO NEAR NORMAL. HOWEVER, THIS WILL ONLY BE
TEMPORARY AS THE THICKNESSES ARE EXPECTED TO RISE AGAIN THURSDAY
INTO FRIDAY AS THE HIGH BUILDS FURTHER SOUTH AND A RETURN FLOW
DEVELOPS. TEMPERATURES SHOULD RETURN SEVERAL DEGREES ABOVE NORMAL,
POSSIBLY REACHING CLOSE TO 90 BY FRIDAY.

QUESTIONS THEN ARISE IN REGARDS TO THE FORECAST FOR THE WEEKEND INTO
EARLY NEXT WEEK. THE MAIN CONCERN IS WHAT HAPPENS TO THE REMNANTS OF
ISAAC AFTER LANDFALL. THE GFS KEEPS A WESTERN LANDFALL, WHILE THE
ECMWF IS A BIT FURTHER EAST. THE LATEST NHC FORECAST HAS IT MAKING
LANDFALL IN SOUTHEAST LOUISIANA, THEN TRACKING NORTH INTO THE MID-
MISSISSIPPI RIVER VALLY. THE GFS AND ECMWF HAVE COME TO SOMEWHAT
OF AN AGREEMENT AS THE REMNANTS MOVE INTO THE MID- MISSISSIPPI
VALLEY WITH THE 00Z RUNS. BOTH HAVE THE SYSTEM GETTING CAUGHT UP
IN A FRONTAL BOUNDARY SAGGING THROUGH THE GREAT LAKES AND TOWARD
OUR AREA OVER THE WEEKEND, AND EVENTUALLY BRINGING IT TOWARD OUR
AREA SUNDAY INTO MONDAY. WE MAY GET SOME MOISTURE AS EARLY AS
SATURDAY/SATURDAY NIGHT, BUT AS OF NOW, SUNDAY NIGHT INTO MONDAY
LOOKS LIKE THE BEST PERIOD FOR RAIN WITH THE REMNANTS. THIS COULD
ALL CHANGE DEPENDING ON ACTUAL TRACK, BUT FOR NOW, WE WILL CARRY
SLIGHT CHANCE EARLY IN THE WEEKEND, BEFORE INCREASING TO CHANCE
LATE IN THE WEEKEND INTO EARLY NEXT WEEK DUE TO A FAIR DEGREE OF
UNCERTAINTY.

FOR THE LATEST OFFICIAL TRACK AND ADVISORIES, PLEASE REFER TO THE
NATIONAL HURRICANE CENTER.

&&

.AVIATION /14Z MONDAY THROUGH FRIDAY/...
HE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY AND SURROUNDING AREAS.

A BAND OF SHRA AND ISOLD T-STMS IS AFFECTING TAF SITES ALONG THE
ILG-PHL-PNE-TTN AXIS. THESE ARE PRODUCING BRIEF HEAVY DOWNPOURS
WITH LOWERED CIGS AND VSBYS. THE BAND IS GRADUALLY WORKING ITS WAY
NEWD SO OVERALL CONDS ARE EXPECTED TO IMPROVE FROM SW TO NE FOR
THE REMAINDER OF THE MORNING.

CIGS AND VSBYS SHOULD SCATTER OUT BY LATE THIS MORNING AS WINDS
VEER MORE TOWARDS THE SOUTH AND INCREASE. THERE IS A CHANCE THAT
AFTERNOON SHOWERS AND THUNDERSTORMS WILL AFFECT OUT TERMINALS AS
THE SYSTEM THAT PRODUCED ALL THE RAINFALL ACROSS THE DELMARVA
REGION PULLS THROUGH TO THE NORTHEAST. THE TIMING OF THE SHOWERS
AND THUNDERSTORMS REMAIN LOW CONFIDENCE BUT FOR NOW HAVE PLACED
THEM AROUND THE 18 AND 19Z TIMEFRAME...WEST TO EAST RESPECTIVELY.

THE FIRST ROUND OF SHOWERS SHOULD END AS THE SUNSETS THIS EVENING
AND THEN WE ARE EXPECTING THE ARRIVAL OF A COLD FRONT BY EARLY
TUESDAY MORNING. THIS COULD TOUCH OFF ROUND 2 OF SHOWERY ACTIVITY
THROUGH THE OVERNIGHT HOURS TONIGHT. WINDS WILL GRADUALLY DECREASE
THIS EVENING AND VEER EVEN MORE TOWARDS THE SOUTH-SOUTHWEST. COULD
SEE MVFR CIGS AND SOME VSBYS LATE TONIGHT AT TERMINALS THAT RECEIVE
RAIN.

OUTLOOK...
TUESDAY...MOSTLY VFR, MVFR/IFR CONDITIONS POSSIBLE WITH
SHOWERS/THUNDERSTORMS ASSOCIATED WITH COLD FRONT EARLY TUESDAY.

TUESDAY NIGHT-WEDNESDAY...MAINLY VFR. POSSIBLE MVFR/IFR FOG TUESDAY
NIGHT/WEDNESDAY MORNING WHERE RAIN OCCURS DURING THE DAY.

WEDNESDAY NIGHT-FRIDAY...VFR.

&&

.MARINE...
SUB-ADVISORY CONDITIONS ARE EXPECTED ACROSS OUR WATERS TODAY AND
TONIGHT, ALTHOUGH SEAS WILL STILL BE RUNNING RATHER HIGH AROUND 4
FEET. SHOWERS AND THUNDERSTORMS ARE POSSIBLE THIS MORNING AND THEN
AGAIN LATER TONIGHT AS A COLD FRONT APPROACHES FROM THE NORTHWEST.
WINDS WILL GENERALLY BE OUT OF THE SOUTHEAST TODAY WITH A GRADUAL
TURN TOWARDS THE SOUTH BY TONIGHT AND THEN WEST-SOUTHWEST TUESDAY
MORNING. THE PRESSURE GRADIENT WILL TIGHTEN TONIGHT AS THE FRONT
APPROACHES SO WINDS COULD CLIMB UPWARDS OF 15 KNOTS ALONG THE OCEAN
FRONT, LESS IN THE BAY. SEAS MAY TRY TO CLIMB BACK UP TO 5 FEET
UNDER THE STIFFER WINDS BUT SHOULD REMAIN FURTHER OFFSHORE.

OUTLOOK...
AS THE COLD FRONT MOVES THROUGH THE AREA TUESDAY, WINDS AND SEAS MAY
APPROACH SMALL CRAFT ADVISORY LEVELS. HOWEVER, FOR NOW, WE KEEP
CONDITIONS BELOW. FOR THE REMAINDER OF THE WEEK, CONDITIONS ARE
FORECAST TO REMAIN BELOW ADVISORY LEVELS AS HIGH PRESSURE BUILDS
ACROSS THE AREA FROM WEDNESDAY THROUGH FRIDAY. WINDS MAY
PERIODICALLY GUST AROUND 20 KNOTS WEDNESDAY AND FRIDAY, BUT REMAIN
BELOW ADVISORY LEVELS.

&&

.RIP CURRENTS...
THERE IS A MODERATE RISK OF RIP CURRENTS TODAY AS SEAS REMAIN
ELEVATED UNDER A 8 TO 9 SECOND PERIOD.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...NONE.
DE...NONE.
MD...NONE.
MARINE...NONE.

&&

SYNOPSIS...ROBERTSON
NEAR TERM...AMC
SHORT TERM...HEAVENER
LONG TERM...ROBERTSON
AVIATION...AMC
MARINE...HEAVENER/ROBERTSON
RIP CURRENTS...
Hazardous weather outlook, Aug 27, 4:11 AM EDT, 7 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
411 AM EDT MON AUG 27 2012

NJZ001-007>010-012-013-015-017>020-022-027-PAZ054-055-060>062-
067>071-280815-
SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX-WESTERN MONMOUTH-
MERCER-GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-OCEAN-ATLANTIC-
SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON-
CHESTER-MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA-
411 AM EDT MON AUG 27 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW JERSEY...NORTHERN
NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW JERSEY...EAST
CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND SOUTHEAST
PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

SHOWERS AND THUNDERSTORMS WITH LOCALLY HEAVY RAIN ARE POSSIBLE
TODAY AND TONIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

SHOWERS AND THUNDERSTORMS WITH LOCALLY HEAVY RAIN ARE POSSIBLE
EARLY TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEZ001>003-MDZ008-012-015-019-020-NJZ016-021-023-280815-
NEW CASTLE-KENT-INLAND SUSSEX-CECIL-KENT MD-QUEEN ANNES-TALBOT-
CAROLINE-SALEM-CUMBERLAND-CAPE MAY-
411 AM EDT MON AUG 27 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN
DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND AND SOUTHERN NEW
JERSEY.

.DAY ONE...TODAY AND TONIGHT.

SHOWERS AND THUNDERSTORMS WITH LOCALLY HEAVY RAIN ARE POSSIBLE
TODAY AND TONIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

SHOWERS AND THUNDERSTORMS WITH LOCALLY HEAVY RAIN ARE POSSIBLE
EARLY TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEZ004-NJZ014-024>026-280815-
DELAWARE BEACHES-EASTERN MONMOUTH-ATLANTIC COASTAL CAPE MAY-
COASTAL ATLANTIC-COASTAL OCEAN-
411 AM EDT MON AUG 27 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN DELAWARE...CENTRAL
NEW JERSEY AND SOUTHERN NEW JERSEY.

.DAY ONE...TODAY AND TONIGHT.

SHOWERS AND THUNDERSTORMS WITH LOCALLY HEAVY RAIN ARE POSSIBLE
TODAY AND TONIGHT.

MODERATE RISK OF RIP CURRENTS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

MODERATE RISK OF RIP CURRENTS MAY LINGER INTO THE EARLY PART OF
THIS WEEK.

SHOWERS AND THUNDERSTORMS WITH LOCALLY HEAVY RAIN ARE POSSIBLE
EARLY TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ430-431-450>455-280815-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
411 AM EDT MON AUG 27 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.

.DAY ONE...TODAY AND TONIGHT.

STRONG THUNDERSTORMS ARE POSSIBLE AROUND THE TIME OF THE COLD
FRONTAL PASSAGE TONIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

STRONG THUNDERSTORMS ARE POSSIBLE AROUND THE TIME OF THE COLD
FRONTAL PASSAGE TUESDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Aug 27, 10:07 AM EDT, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1007 AM EDT MON AUG 27 2012

NJZ009-010-015-271430-
HUNTERDON NJ-MERCER NJ-SOMERSET NJ-
1007 AM EDT MON AUG 27 2012

...STRONG THUNDERSTORMS WILL AFFECT HUNTERDON...MERCER AND SOMERSET
COUNTIES...

AT 1002 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
HEAVY SHOWERS WITH ISOLATED STRONG THUNDERSTORMS DEVELOPING ALONG A
LINE EXTENDING FROM 7 MILES WEST OF SOMERVILLE TO 12 MILES SOUTHWEST
OF SOMERVILLE TO 8 MILES NORTH OF TRENTON...MOVING NORTHEAST AT 10
MPH. THE THUNDERSTORMS WILL BE NEAR SKILLMAN AROUND 1015
AM...FLAGTOWN AROUND 1025 AM AND BELLE MEAD AROUND 1030 AM.

VERY HEAVY RAIN...UP TO THREE QUARTERS OF AN INCH IN 30
MINUTES...WILL FALL FROM A COUPLE OF THESE STORMS. THIS WILL
CAUSE WATER TO POND ON ROADS AND QUICKLY FILL POOR DRAINAGE AREAS.

WIND GUSTS TO 35 MPH ARE POSSIBLE WITH ONE OR TWO OF THESE STORMS.

CLOUD TO GROUND LIGHTNING MAY BE DEVELOPING WITH THESE STORMS. DO
NOT SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS
WHEN A THUNDERSTORM APPROACHES.

LAT...LON 4039 7464 4031 7479 4036 7480 4053 7482
      4074 7463 4075 7459 4056 7455

FORECASTER:  DRAG
Special weather statement, Aug 27, 10:25 AM EDT, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1025 AM EDT MON AUG 27 2012

NJZ010-012-271500-
MIDDLESEX NJ-SOMERSET NJ-
1025 AM EDT MON AUG 27 2012

...STRONG THUNDERSTORMS WILL AFFECT MIDDLESEX AND SOMERSET COUNTIES
IN NORTHERN NEW JERSEY...

AT 1019 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 2 MILES WEST OF
SOMERVILLE TO 6 MILES SOUTH OF SOMERVILLE TO 12 MILES SOUTH OF
SOMERVILLE...MOVING EAST NORTHEAST AT 20 MPH. THE THUNDERSTORMS WILL
BE NEAR MARTINSVILLE...KENDALL PARK...BOUND BROOK AROUND 1035
AM...SOUTH BRUNSWICK...SOUTH BOUND BROOK AROUND 1040
AM...SOMERSET...SOCIETY HILL...MIDDLESEX AROUND 1045 AM...NORTH
BRUNSWICK AND DUNELLEN AROUND 1050 AM.

VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL POOR DRAINAGE AREAS.  HOPEWELL NEW
JERSEY NORTH OF TRENTON REPORTED 1 INCH OF RAIN IN 30 MINUTES FROM
THIS STORM.

WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THESE STORMS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS. DO
NOT SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS
WHEN A THUNDERSTORM APPROACHES.

LAT...LON 4041 7437 4038 7470 4057 7472 4066 7453
      4065 7451 4067 7446 4066 7445 4067 7440
      4061 7443 4062 7431 4060 7429 4059 7428

FORECASTER:  DRAG
Special weather statement, Aug 27, 10:34 AM EDT, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1034 AM EDT MON AUG 27 2012

NJZ015-017>019-PAZ069-071-271500-
BUCKS PA-CAMDEN NJ-GLOUCESTER NJ-MERCER NJ-NORTHWESTERN BURLINGTON
NJ-PHILADELPHIA PA-
1034 AM EDT MON AUG 27 2012

...HEAVY SHOWERS AND ISOLATED EMBEDDED STRONG THUNDERSTORMS WILL
AFFECT PORTIONS OF BUCKS...BURLINGTON...CAMDEN...GLOUCESTER...MERCER
AND PHILADELPHIA COUNTIES...

AT 1028 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES WEST OF
TRENTON TO 5 MILES EAST OF CAMDEN TO 3 MILES SOUTHEAST OF GLOUCESTER
CITY...MOVING NORTHEAST AT 20 MPH. THE HEAVY SHOWERS AND ISOLATED
STRONG THUNDERSTORMS WILL BE NEAR FAIRLESS
HILLS...TAVISTOCK...MOORESTOWN-LENOLA...GIBBSBORO AROUND 1040
AM...VOORHEES...SPRINGDALE...LEVITTOWN...CROYDON AROUND 1045
AM...GREENTREE AND BRISTOL AROUND 1050 AM.

VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL POOR DRAINAGE AREAS.

WIND GUSTS TO 35 MPH ARE POSSIBLE WITH THESE STORMS.

FREQUENT CLOUD TO GROUND LIGHTNING MAY DEVELOP WITH ONE OR TWO OF
THESE STORMS. DO NOT SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES.

LAT...LON 4039 7465 4009 7475 3984 7487 3973 7507
      3973 7521 3992 7511 4024 7491

FORECASTER:  DRAG
Special weather statement, Aug 27, 10:57 AM EDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1057 AM EDT MON AUG 27 2012

NJZ010-012-015-271530-
MERCER NJ-MIDDLESEX NJ-SOMERSET NJ-
1057 AM EDT MON AUG 27 2012

...STRONG THUNDERSTORMS WILL AFFECT MERCER...MIDDLESEX AND SOMERSET
COUNTIES...

AT 1054 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
HEAVY SHOWERS AND ISOLATED STRONG THUNDERSTORMS ALONG A LINE
EXTENDING FROM 10 MILES NORTHEAST OF TRENTON TO 8 MILES EAST OF
TRENTON TO 4 MILES EAST OF TRENTON...MOVING NORTHEAST AT 25 MPH. THE
THUNDERSTORMS WILL BE NEAR KINGSTON...ROCKY HILL AROUND 1100
AM...EDINBURG...HEATHCOTE...WINDSOR AROUND 1105 AM...KENDALL
PARK...SOUTH BRUNSWICK...MONMOUTH JUNCTION AROUND 1110
AM...HIGHTSTOWN AND DAYTON AROUND 1115 AM.

OTHER CLUSTERS OF STRONG THUNDERSTORMS WERE MOVING NORTHEAST THROUGH
MIDDLESEX AND SOMERSET COUNTIES.

VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL POOR DRAINAGE AREAS.

WIND GUSTS OF 30 TO 40 MPH ARE POSSIBLE WITH THESE STORMS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS. DO
NOT SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS
WHEN A THUNDERSTORM APPROACHES.

LAT...LON 4043 7440 4037 7442 4026 7448 4020 7471
      4036 7474 4053 7455 4060 7445 4060 7443
      4062 7442 4061 7443 4061 7439 4052 7434

FORECASTER:  DRAG
Special weather statement, Aug 27, 11:03 AM EDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1103 AM EDT MON AUG 27 2012

NJZ012-271515-
MIDDLESEX NJ-
1103 AM EDT MON AUG 27 2012

...STRONG THUNDERSTORMS WILL AFFECT MIDDLESEX COUNTY...

AT 1058 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
HEAVY SHOWERS AND EMBEDDED STRONG THUNDERSTORMS ALONG A LINE
EXTENDING FROM 11 MILES WEST OF ELIZABETH TO 6 MILES NORTHWEST OF
PERTH AMBOY TO 5 MILES NORTHWEST OF PERTH AMBOY TO 4 MILES NORTHEAST
OF NEW BRUNSWICK...MOVING NORTHEAST AT 25 MPH. THE THUNDERSTORMS
WILL BE NEAR WOODBRIDGE AROUND 1110 AM AND CARTERET AROUND 1115 AM.

ONE POINT THREE INCHES OF RAIN FELL IN 20 MINUTES IN SOMERSET NEW
JERSEY JUST A LITTLE WHILE AGO.

VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL POOR DRAINAGE AREAS.

WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THESE STORMS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS. DO
NOT SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS
WHEN A THUNDERSTORM APPROACHES.

LAT...LON 4054 7424 4052 7424 4051 7439 4057 7438
      4060 7439 4062 7431 4060 7430 4060 7421
      4060 7420 4056 7420

FORECASTER:  DRAG
Special weather statement, Aug 27, 11:12 AM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1112 AM EDT MON AUG 27 2012

NJZ013-015-018>020-027-271600-
CAMDEN NJ-MERCER NJ-NORTHWESTERN BURLINGTON NJ-OCEAN NJ-
SOUTHEASTERN BURLINGTON NJ-WESTERN MONMOUTH NJ-
1112 AM EDT MON AUG 27 2012

...STRONG THUNDERSTORMS WILL AFFECT BURLINGTON...CAMDEN...MERCER...
MONMOUTH AND OCEAN COUNTIES...

AT 1107 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 4 MILES SOUTH OF
TRENTON TO 11 MILES EAST OF GLOUCESTER CITY...MOVING EAST AT 30 MPH.
THE THUNDERSTORMS WILL BE NEAR WHITE HORSE AROUND 1115
AM...TABERNACLE...JOBSTOWN AROUND 1130 AM...MANALAPAN AND WOODRUFF
AROUND 1145 AM.

VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL POOR DRAINAGE AREAS.

ONE INCH OF RAIN WILL FALL IN 20 TO 30 MINUTES FROM A COUPLE OF
THESE STORMS MOVING THROUGH CENTRAL AND SOUTHERN NEW JERSEY.

WIND GUSTS OF 30 TO 40 MPH ARE POSSIBLE WITH THESE STORMS.

FREQUENT CLOUD TO GROUND LIGHTNING MAY DEVELOP WITH A COUPLE OF
THESE STORMS. DO NOT SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES.

LAT...LON 3979 7462 3973 7501 4000 7492 4013 7482
      4012 7478 4016 7472 4019 7476 4026 7448
      4025 7445 4028 7440 4031 7424

FORECASTER:  DRAG

The office that day

Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 27, 10:07 AM EDTSpecial Weather StatementPHISomerset23 min
Aug 27, 10:25 AM EDTSpecial Weather StatementPHIMiddlesex, Somerset35 min
Aug 27, 10:34 AM EDTSpecial Weather StatementPHICamden, Mercer26 min
Aug 27, 10:57 AM EDTSpecial Weather StatementPHIUnion33 min
Aug 27, 11:03 AM EDTSpecial Weather StatementPHIUnion12 min
Aug 27, 11:32 AM EDTSpecial Weather StatementPHIMiddlesex28 min
Aug 27, 11:54 AM EDTSpecial Weather StatementPHIAtlantic36 min
Aug 27, 12:03 PM EDTSpecial Weather StatementPHIMiddlesex, Monmouth42 min
Aug 27, 12:30 PM EDTAreal Flood AdvisoryPHIAtlantic, Burlington, Ocean2 hr
Aug 27, 12:50 PM EDTSpecial Weather StatementPHIMonmouth40 min
Aug 27, 1:12 PM EDTSpecial Marine WarningPHI80 min
Aug 27, 1:32 PM EDTSpecial Weather StatementPHIAtlantic, Ocean58 min
Aug 27, 2:28 PM EDTAreal Flood AdvisoryPHIBurlington, Mercer, Middlesex, Monmouth2 hr
Aug 27, 3:28 PM EDTAreal Flood AdvisoryPHIHunterdon, Mercer, Somerset69 min
Aug 27, 3:59 PM EDTAreal Flood AdvisoryPHIHunterdon, Middlesex, Morris, Somerset, Sussex72 min
Aug 27, 5:08 AM EDTSpecial Weather StatementPHIChester52 min
Aug 27, 6:41 AM EDTSpecial Weather StatementPHIChester, Montgomery49 min
Aug 27, 8:25 AM EDTSpecial Weather StatementPHIBucks, Delaware, Montgomery, Philadelphia65 min
Aug 27, 10:00 AM EDTSpecial Weather StatementPHIPhiladelphia30 min
Aug 27, 11:46 AM EDTAreal Flood AdvisoryPHISussex119 min
Aug 27, 1:40 PM EDTAreal Flood AdvisoryPHISussex57 min
Aug 26, 8:44 PM EDTSpecial Weather StatementPHICaroline91 min

Nearby

Special Weather Statements in New Jersey, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.